A mean-field limit for a class of queueing networks

F. Baccelli, F. I. Karpelevich, M. Ya Kelbert, A. A. Puhalskii, A. N. Rybko, Yu M. Suhov

Research output: Contribution to journalArticlepeer-review

20 Scopus citations


A model of centralized symmetric message-switched networks is considered, where the messages having a common address must be served in the central node in the order which corresponds to their epochs of arrival to the network. The limit N → ∞ is discussed, where N is the branching number of the network graph. This procedure is inspired by an analogy with statistical mechanics (the mean-field approximation). The corresponding limit theorems are established and the limiting probability distribution for the network response time is obtained. Properties of this distribution are discussed in terms of an associated boundary problem.

Original languageEnglish (US)
Pages (from-to)803-825
Number of pages23
JournalJournal of Statistical Physics
Issue number3-4
StatePublished - Feb 1 1992

All Science Journal Classification (ASJC) codes

  • Statistical and Nonlinear Physics
  • Mathematical Physics


Dive into the research topics of 'A mean-field limit for a class of queueing networks'. Together they form a unique fingerprint.

Cite this